This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.
I'm a 21yr old female, I was told about 4 months ago that I was anemic because of extremely heavy periods, my iron level then was 22, now it's 19. For 4 months now I have been taking Iron pills (ferrous sulfate) 325mgs twice a day along with calcium and vitamin c. My periods have dramatically improved after taking hormone pills, but I don't understand why my iron levels aren't going up and I find it strange that they have gone even lower after taking all that iron. Can there be other reasons for having low Iron levels?
For most women, the main reason for low iron levels is having a heavy period. I would add some dark, green, leafy vegetables and also liver to your diet, this is natural iron and sometimes the body assimilates it that way better than the pills even.
Also, try adding a COMPLETE multi vitamin and mineral to your diet, sometimes just mineral does not work as well along as it does with the entire group.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.